Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Mar 7, 2009, 9:42 PM AKST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 9:42 PM AKST (06:42 UTC)
- Expired
- Mar 8, 2009, 5:00 AM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 080642 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 942 PM AKST SAT MAR 7 2009 AKZ181-081300- /X.NEW.PAFC.HW.W.0012.090308T0642Z-090308T1300Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 942 PM AKST SAT MAR 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM AKDT SUNDAY FOR CHANNELED TERRAIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING FOR CHANNELED TERRAIN...WHICH IS IN EFFECT UNTIL 5 AM AKDT SUNDAY. A WEATHER FRONT MOVING ACROSS THE EASTERN ALEUTIANS WILL BRING DANGEROUS WINDS TO PORTIONS OF THE ALASKA PENINSULA TONIGHT. SOUTHEAST WIND 35 TO 50 MPH WITH GUSTS TO 80 MPH THROUGH CHANNELED TERRAIN IS EXPECTED TO CONTINUE THROUGH EARLY SUNDAY MORNING. WINDS WILL DIMINISH LATER SUNDAY MORNING AS THE FRONT MOVES EAST AND WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
1 follow-up statement
000 WWAK72 PAFC 081305 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 505 AM AKDT SUN MAR 8 2009 AKZ181-081415- /X.EXP.PAFC.HW.W.0012.000000T0000Z-090308T1300Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 505 AM AKDT SUN MAR 8 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. DANGEROUS WINDS ASSOCIATED WITH AN APPROACHING WEATHER FRONT HAVE DIMINISHED TO SOUTHEAST WIND 30 TO 50 MPH. DURING THE AFTERNOON WIND WILL SHIFT TO THE SOUTHWEST AND DIMINISH TO 20 MPH AFTER THE FRONT MOVES ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 7, 1:45 PM AKST, 7 hours 57 minutes earlier.
Area forecast discussion, Mar 7, 1:45 PM AKST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 145 PM AKST SAT MAR 7 2009 .MODEL DISCUSSION...GFS SEEMS TO KNOW WHATS ITS DOING FOR THE NEXT 4 OR 5 DAYS. THE SLOWER NAM AND EURO MDLS LOOK BETTER WITH WITH RESPECT TO THE FRONT AS IT CROSSES KODIAK AND ENTERS THE GULF LATE SUN AND MON. .ANALYSIS AND UPPER LEVELS...THE 11TH CONSECUTIVE STORM HAS NOW MOVED INTO THE SOUTHERN BERING WITH ITS GALE AND STORM FORCE WINDS. STRONG HIGH PRESSURE COVERS THE GULF OF ALASKA AND EXTENDS NORTHWARD INTO THE ARCTIC. THE MODELS STILL SUGGEST SOME CHANGES TAKING PLACE IN THE PATTERN. INSTEAD OF DRIVING NORTHWARD AND THROUGH THE BERING STRAIT THE CURRENT BERING SEA STORM MOVES TO 61N 180 AND STALLS. THE INTERIER HIGH SLIDES INTO THE YUKON AND ALLOWS A BROARD SOUTHERLY GRADIENT TO DEVELOP ACROSS ALL OF THE MAINLAND BY SUNDAY AFTERNOON. THIS GRADIENT WILL PERSIST THROUGH TUE BUT WILL BE MUCH SLACKER BY THAT TIME. .SHORT TERM FORECAST...WINDS AND PRECIP WILL CONT TO INCREASE ALONG THE BERING COAST THIS EVENING WITH BLIZZARD CONDS RESTRICTED TO THE IMMEDIATE COAST. BETHEL MAY SEE BLIZZARD CONDITIONS FOR A SHORT TIME THIS EVENING BUT ENOUGH WARM AIR WILL MOVE IN TO CHANGE SNOW TO RAIN BEFORE MIDNIGHT. WESTERN ALEUTIAN BLIZZARD COULD END AT ANY TIME AND LIKLEY WONT LAST TOO LONG INTO THE EVENING AS WINDS BECOMING MORE WESTERLY AND DIMINISH. AT 1 PM DUTA2 HAD A GUST TO 75 MPH. WINDS OUT IN THE EASTERN ALEUTIANS AND ALASKA PENINSULA WILL PEAK OUT OVER THE NEXT FEW HOURS. .LONG TERM FORECAST...NEXT FRONT MOVES TO THE ALEUTIANS AND SOUTHWEST BERING WEDNESDAY BUT THE LOW CENTER HANGS BACK NEAR THE KOMADORSKIS. DOWNSTREAM A RIDGE DEVELOPS OVER THE EASTERN BERING AND A WEAK LOW SETS UP IN THE GULF WEDNESDAY NIGHT AND THURSDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WARNING ZONE 155 THIS EVENING. HIGH WIND WARNING ZONE 185 ENDING THIS EVENING. MARINE...GALE AREAS 150 155 160 165 180 170 172 175 176 179 AND 185. FIRE WEATHER...NONE. D PERCY MAR 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:00 PM AKST | Gale Warning | AFC | 11 hr | |
| Mar 7, 4:00 PM AKST | Gale Warning | AFC | 11 hr | |
| Mar 7, 4:00 PM AKST | Small Craft Advisory | AFC | 35 hr | |
| Mar 8, 4:00 AM AKDT | Small Craft Advisory | AFC | 5 days | |
| Mar 8, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Mar 8, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.